MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Moisture Damage (1405); Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a temperature (temp - moisture ingress w/ dmg) issue.The reporter claimed a temperature issue with the pump; the battery compartment is damaged with moisture ingress.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because there is the potential for the user to experience an injury to the skin due to increased pump temperature.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 15-may-2018 with the following findings: during investigation, the pump powered on with returned battery cap to audible tone, vibration alert but display remains blank.The battery cap was able to fully tighten.Battery compartment crack observed in thread area.Evidence of moisture contamination inside battery compartment.A leak test showed leak at battery compartment crack.Removed pump case.Evidence of additional moisture contamination throughout inside of pump."download" and checklist steps 12 (review dl) and 30 (current draw) failed due to blank display/internal moisture contamination.Blank display due to internal moisture contamination.Unable to adequately investigate "temperature" portion of complaint due to inability to run pump and verify current draw values.A battery was not returned with the pump.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7446267
Report Number2531779-2018-07775
Device Sequence Number16179993
Product Code OYC
UDI-Device Identifier10840406100228
UDI-Public10840406100228
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Was the Report Sent to FDA? Yes
Device Age21 MO
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight160